Alert archive / Kentucky / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 21, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 18, 2022, 5:32 PM CDT for Graves County, McCracken County, Marshall County, Kentucky. It was in force for 28 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2022, 5:32 PM CDT (22:32 UTC)
- Expired
- Mar 18, 2022, 6:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Graves County, KY, Marshall County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 37 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 5:33 PM CDT | TSTM WND GST 60 | 1 Nw Symsonia, KY | |
| Mar 18, 5:41 PM CDT | TSTM WND GST 70 | 1 Sse Gilbertsville, KY | |
| Mar 18, 5:43 PM CDT | HAIL 0.75 | 5 Ssw Calvert City, KY | |
| Mar 18, 5:47 PM CDT | HAIL 0.75 | 1 Ese Calvert City, KY | |
| Mar 18, 5:48 PM CDT | HAIL 1.25 | Gilbertsville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123
WUUS53 KPAH 182232
SVRPAH
KYC083-145-157-182315-
/O.NEW.KPAH.SV.W.0021.220318T2232Z-220318T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
532 PM CDT Fri Mar 18 2022
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Northern Marshall County in western Kentucky...
Southeastern McCracken County in western Kentucky...
Northeastern Graves County in western Kentucky...
* Until 615 PM CDT.
* At 531 PM CDT, a severe thunderstorm was located near Reidland,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Benton around 540 PM CDT.
Calvert City around 545 PM CDT.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 15 and 29.
Interstate 69 in Kentucky between Mile Markers 39 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3697 8860 3706 8832 3702 8827 3700 8826
3693 8819 3688 8817 3681 8863
TIME...MOT...LOC 2231Z 253DEG 35KT 3692 8850
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RST2 follow-up statements
807
WWUS53 KPAH 182243
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
543 PM CDT Fri Mar 18 2022
KYC083-145-182252-
/O.CAN.KPAH.SV.W.0021.000000T0000Z-220318T2315Z/
McCracken KY-Graves KY-
543 PM CDT Fri Mar 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCCRACKEN AND
NORTHEASTERN GRAVES COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3706 8832 3702 8827 3700 8826 3693 8819
3688 8817 3689 8847 3702 8845
TIME...MOT...LOC 2242Z 253DEG 35KT 3695 8837
$$
KYC157-182315-
/O.CON.KPAH.SV.W.0021.000000T0000Z-220318T2315Z/
Marshall KY-
543 PM CDT Fri Mar 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHERN MARSHALL COUNTY...
At 542 PM CDT, a severe thunderstorm was located near Calvert City,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northern Marshall County.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 20 and 29.
Interstate 69 in Kentucky between Mile Markers 44 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 8832 3702 8827 3700 8826 3693 8819
3688 8817 3689 8847 3702 8845
TIME...MOT...LOC 2242Z 253DEG 35KT 3695 8837
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RST314
WWUS53 KPAH 182300
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
600 PM CDT Fri Mar 18 2022
KYC157-182310-
/O.CAN.KPAH.SV.W.0021.000000T0000Z-220318T2315Z/
Marshall KY-
600 PM CDT Fri Mar 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARSHALL COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3706 8832 3702 8827 3700 8826 3693 8819
3688 8817 3689 8847 3702 8845
TIME...MOT...LOC 2255Z 253DEG 35KT 3700 8816
$$
RSTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 1:47 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 18, 1:47 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Paducah KY 147 PM CDT Fri Mar 18 2022 .SHORT TERM...(Tonight through Sunday night) Issued at 147 PM CDT Fri Mar 18 2022 Early this afternoon an upper low was over SW Missouri with energy and associated convection moving northeast across our area. The activity was over SEMO and southern IL early this afternoon. We are keeping an eye on an area over NE Arkansas that will lift northeast through the remainder of the afternoon and early evening. This area could intensify, with scattered strong, possibly locally severe convection at times as it moves northeast. The main hazards will be marginally severe hail and locally strong winds. The best shear is across west KY later this afternoon. Hard to get too excited about robust severe with temps in the mid 60s and dew points in the mid 50s and a veering lower trop flow. But we cannot rule it out. The chance of showers will linger tonight into Saturday morning mainly over the northern 1/2 of the region. Dry weather returns for the remainder of the weekend. It will be rather cool Saturday with highs in the upper 40s EVV Tri-State to near 60 SEMO. It will warm up a bit on Sunday. We generally used a HREF blend with the NAM and GFS for short term trends. .LONG TERM...(Monday through Friday) Issued at 147 PM CDT Fri Mar 18 2022 Focus in the long term will be on Monday night through the mid week period. We will see amplification in the overall upper air pattern with a deep low developing over the southern Rockies, and nation's mid section Monday through Tuesday, lifting northeast toward the Great Lakes Wednesday. Our main concern at this time will be the heavy rain aspect. Lows this far south and deep causing greater meridional flow are not the most favorable set up for severe weather in our area (likely farther south). But that's something to keep an eye on too as the system evolves. Rain chances will diminish late next week as the system departs. Not seeing any significant departures with respect to temperatures. We stayed fairly close to the NBM and utilized the WPC 500 mb prototype clusters for the forecast. The ECENS situational awareness tables also show a decent uptick in PW's with this next system, further supporting the heavy rain concern. && .AVIATION... Issued at 147 PM CDT Fri Mar 18 2022 For the rest of the afternoon, scattered convection is anticipated, with SSW winds 10 to 20 kts and gusty. Mainly low VFR to MVFR conditions anticipated, though IFR conditions can be expected at times. The chance of showers will continue tonight, especially north of a KCGI-KOWB line. MVFR conditions should persist, with winds veering over time to SW and then W heading into Saturday morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && CN
Hazardous weather outlook, Mar 18, 4:00 AM CDT, 13 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 400 AM CDT Fri Mar 18 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 400 AM CDT Fri Mar 18 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered thunderstorms are forecast today. There is a slight risk of severe thunderstorms across much of the region this afternoon and early this evening. Some of these storms may become severe, with large hail, damaging winds, and an isolated tornado possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heavy rain may lead to localized flooding across portions of the area Tuesday and Tuesday evening. A few strong thunderstorms may occur Tuesday afternoon and evening, with hail and gusty winds being the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon. RJP/KES
In the hours before
Local storm report, Mar 18, 2:39 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
239 PM CDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL POYNOR 36.52N 90.91W
03/18/2022 M1.00 INCH RIPLEY MO BROADCAST MEDIA
VIDEO SHARED ON TWITTER OF 1 INCH HAIL
COVERING THE GROUND.
&&
DWSLocal storm report, Mar 18, 3:58 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
358 PM CDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL LILBOURN 36.59N 89.61W
03/18/2022 E0.70 INCH NEW MADRID MO EMERGENCY MNGR
&&
DWSLocal storm report, Mar 18, 5:13 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
513 PM CDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM FUNNEL CLOUD MARSTON 36.52N 89.61W
03/18/2022 NEW MADRID MO BROADCAST MEDIA
PHOTO RELAYED OF A FUNNEL CLOUD NEAR
MARSTON. TIME ESTIMATED FROM RADAR.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:51 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 24 min |
| Mar 18, 4:14 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Hickman | 22 min |
| Mar 18, 5:56 PM CDT | Special Weather Statement | PAH | Lyon | 49 min |
| Mar 18, 6:13 PM CDT | Special Weather Statement | PAH | Caldwell | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.